Stochastic stability of the Ekman spiral
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 12 (2013) no. 1, p. 189-208

Consider the stochastic Navier-Stokes-Coriolis equations in đť•‹ 2 Ă—(0,b) subject to Dirichlet boundary conditions as well as the Ekman spiral which is a stationary solution to the deterministic equations. It is proved that the stochastic Navier-Stokes-Coriolis equation admits a weak martingale solution. Moreover, as an stochastic analogue of the existing deterministic stability results for the Ekman spiral, stochastic stability of the Ekman spiral is proved by considering stationary martingale solutions.

Published online : 2019-02-21
Classification:  35R60,  35Q30,  37L40,  60H15,  76D05,  76M35
@article{ASNSP_2013_5_12_1_189_0,
     author = {Hieber, Matthias and Stannat, Wilhelm},
     title = {Stochastic stability of the Ekman spiral},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 12},
     number = {1},
     year = {2013},
     pages = {189-208},
     zbl = {1264.35293},
     mrnumber = {3088441},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2013_5_12_1_189_0}
}
Hieber, Matthias; Stannat, Wilhelm. Stochastic stability of the Ekman spiral. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 12 (2013) no. 1, pp. 189-208. http://www.numdam.org/item/ASNSP_2013_5_12_1_189_0/

[1] T. Abe and Y. Shibata, On a resolvent estimate of the Stokes equation on an infinite layer, J. Math. Soc. Japan 55 (2003), 469–497. | MR 1961297 | Zbl 1048.35052

[2] H. Abels and M. Wiegner, Resolvent estimates for the Stokes equation on an infinite layer, Differential Integral Equations 18 (2005), 1081–1110. | MR 2162625 | Zbl 1212.35343

[3] A. Babin, A. Mahalov and B. Nicolaenko, 3D Navier-Stokes and Euler equations with initial data characterized by uniformly large vorticity, Indiana Univ. Math. J. 50 (2001), 1–35. | MR 1855663 | Zbl 1013.35065

[4] A. Bensoussan and R. Temam, Équations stochastiques du type Navier-Stokes, J. Func. Anal. 13 (1973), 195-222. | MR 348841 | Zbl 0265.60094

[5] J. Bricmont, A. Kupiainen and R. Lefevere, Probabilistic estimates for the two-dimensionl stochatic Navier-Stokes equations, J. Statist. Phys. 100 (2000), 743-756. | MR 1788483 | Zbl 0972.60044

[6] G. Da Prato and J. Zabczyk, “Stochastic Equations in Infinite Dimensions”, Cambridge University Press, 1992. | MR 1207136

[7] G. Da Prato and J. Zabczyk, “Ergodicity for Infinite Dimensional Systems”, Lectures Note Series of the LMS, Vol. 229, Cambridge University Press, 1996. | MR 1417491 | Zbl 0849.60052

[8] B. Desjardins, E. Dormy and E. Grenier, Stability of mixed Ekman-Hartmann boundary layers, Nonlinearity 12 (1999), 181–199. | MR 1677778 | Zbl 0939.35151

[9] V. W. Ekman, On the influence of the earth’s rotation on ocean currents, Arkiv Matem. Astr. Fysik (Stockholm) 11 (1905), 1–52. | JFM 36.1009.04

[10] F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Rel. Fields 102 (1995), 367–391. | MR 1339739 | Zbl 0831.60072

[11] G. Galdi, “An Introduction to the Mathematical Theory of the Navier-Stokes Equations”, Springer, Berlin, 1994. | MR 1284205 | Zbl 0949.35004

[12] Th. Gallay and V. Roussier-Michon, Global existence and long-time asymptotics for rotating fluids in a 3D-layer, J. Math. Anal. Appl. 360 (2009), 14–34. | MR 2548364 | Zbl 1172.35464

[13] Y. Giga, K. Inui, A. Mahalov, S. Matsui and J. Saal, Rotating Navier-Stokes equations in ℝ + 3 with initial data nondecreasing at infinity: the Ekman boundary layer problem, Arch. Ration. Mech. Anal. 186 (2007), 177–224. | MR 2342201 | Zbl 1130.76025

[14] Y. Giga, K. Inui, A. Mahalov and J. Saal, Uniform global solvability of the rotating Navier-Stokes equations for nondecaying initial data, Indiana Univ. Math. J. 57 (2008), 2775–2792. | MR 2483001 | Zbl 1159.35055

[15] H. Heck, H. Kim and H. Kozono, Stability of plane Couette flows with respect to small periodic perturbations, Nonlinear Anal. 71 (2009), 3739–3758. | MR 2536284 | Zbl 1173.35627

[16] M. Heß, “Analysis of the Navier-Stokes Equations for Geophysical Boundary Layers”, PhD-Thesis, TU Darmstadt, 2009. | Zbl 1203.35003

[17] M. Heß, M. Hieber, A. Mahalov and J. Saal, Nonlinear stability of the Ekman spiral, Bull. London Math. Soc. 42 (2010), 691–706. | MR 2669690 | Zbl 1197.35193

[18] M. Hieber and Y. Shibata, The Fujita-Kato approach to the equations of Navier-Stokes in the rotational setting, Math. Z. 265 (2010), 481–491. | MR 2609321 | Zbl 1190.35175

[19] N. Ikeda and S. Watanabe, “Stochastic Differential Equations and Diffusion Processes”, North Holland, Amsterdam 1981. | MR 637061 | Zbl 0684.60040

[20] N. Masmoudi, Ekman layers for rotating fluids: the case of general data, Comm. Pure Appl. Math. 53 (2000), 432–483. | MR 1733696 | Zbl 1047.76124

[21] N. V. Krylov, “Introduction to the Theory of Diffusion Processes”, AMS Mathematical Monographs, Vol. 142, AMS, Providence 1995. | MR 1311478 | Zbl 0844.60050

[22] C. Odasso, Spatial smoothness of the stationary solutions ot the 3D Navier-Stokes equations, Electron. J. Probab. 11 (2006), 686–699. | MR 2242660 | Zbl 1121.35103

[23] F. Rousset, Stability of large Ekman boundary layers in rotating fluids, Arch. Ration. Mech. Anal. 172 (2004), 213–245. | MR 2058164 | Zbl 1117.76026

[24] A. Shirikyan, Analyticity of solutions of randomly perturbed two-dimensional Navier-Stokes equations, Russian Math. Surveys 57 (2002), 785–799. | MR 1942120 | Zbl 1051.35050

[25] R. Temam, “Navier-Stokes Equations: Theory and Numerical Analysis”, North-Holland, Amsterdam, 1984. | MR 769654 | Zbl 0568.35002

[26] M. Vishik and A. Fursikov, “Mathematical Problems of Statistical Hydromechanics”, Kluwer, Dordrecht, 1988. | MR 3444271 | Zbl 0688.35077